← Return to Seizure control: I can't seem to get any help

Discussion
seancaden (@seancaden)

Seizure control: I can't seem to get any help

Epilepsy & Seizures | Last Active: Sep 14, 2018 | Replies (35)

Comment receiving replies
@seancaden

It’s so nice to hear from people who understand. I’ve tried a lot of medicine over the past 25 years or so. Dilantin, Tegretol, Topamax, Trileptal, Carbatrol and Lamictal. I take Carbatrol and Lamictal right now. The funny thing is I can take 1200 mg or 500 mg and still have the same pattern of 1 or 2 seizures a month in my sleep. I use to call my neurologist after a seizure but all they ever did was increase my medication. That just made me feel worse.
I have gone to the same Neurologist for a while now after seeing multiple doctors. I have scheduled an appointment with a different doctor. I figure another opinion can’t hurt. I’ve just been through all of the testing multiple times and they always say “we’re not sure why you have seizures. The scar on the right side of your brain is a possibility”.
It just gets frustrating.

Jump to this post


Replies to "It's so nice to hear from people who understand. I've tried a lot of medicine over..."

Hi seancaden,ive had grand mals,oops tonic clonic,since i was 5 .now 63.Gone through all kinds of meds ,tegretol,phenobabital ,dilantin,etc.One works for awhile then time for adifferent one.Why is it that all these meds work for awhile then seem to weaken.And the side effects are terrible,teeth,bruising ,gums,etc..Im on keppra and vimpat.Why is it that the meds for epilepsy does so much damage to our bodies.bye the waay i also have ostioperosis,drug induced dilantin main drug.Ive taken a lot of dif meds in my lifetime for grand mals and havent found one that clean of side effects. After so many years you woud think the quality would be better.Hey at least after 58 years of grand mals still around.

@robertjr, I’m sorry that you’ve had to deal with so many seizures but i’m happy you’re hanging in there. You talked about the side effects of the medicine and that is one of the worst parts of the whole situation for me. I’m not in too bad of shape right now. I was able to convince my Dr. that I didn’t need as much medicine. Its not a daily struggle that it used to be from the side effects of the meds but the 1 or 2 seizures a month is very hard to bounce back from. The fatigue, headaches, sore muscles and usually a sore tongue are a few of the effects I have. My confidence goes way down too. It’s hard to be a salesman with low confidence. Feeling this way 2 weeks a month is no fun. I feel terrible for my family that has to deal with my mood swings.

  Request Appointment